Doctor insights on:
Male Anorgasmia Treatment
Its been two yrs since i stpd taking ssri.still suffering from less penile sensitivity and anorgasmia.all tests came normal.is there any treatment?for this condition
Inability to orgasm: Anorgasmia is the inability to achieve orgasm, even with adequate stimulation. It is only a disorder if it causes personal distress. There r many potential causes, and it is very treatable. Many women and some men cannot achieve orgasm by penile/vaginal sex, but can via oral or manual stimulation, which is normal. If you or your partner have anorgasmia, see a licensed sex therapist who can help ...Read more
Rescue, ronpo: The most common cause of anorgasmia in otherwise healthy people is drug side effects, particularly SSRIs and SNRIs. The physiological correlative of orgasm, i.e. the muscular contractions, is mediated by the sympathetic nervous system. Isolated anorgasmia at the autonomic level is unlikely. If drug effects have been ruled out, organic causes need to be sought. ...Read moreSee 2 more doctor answers
Multiple strategies: The only cure is stopping the offending medication. Sometimes, an alternate antidepressant can be just as effective w/o causing this side-effect. Before taking this step however, various strategies such as medications that can help alleviate this side-effect, or med holidays can be tried in consultation with your prescribing physician. Hope this helps. Good luck. ...Read more
Usually: If you have this issue i would suggest you start with your primary care provider. The may be health issues that need to be addressed. Also, they will likely be able to direct you toward a specialists in your area. ...Read more
Very short list: Being an MAO inhibitor, Nardil can cause many interactions with medicines that would be safe to try otherwise. Wellbutrin (bupropion) is commonly used to overcome ssri-induced anorgasmia, but isn't safe to use with nardil. Might you & your doctor consider reducing your Nardil dose to see if this helps, but doesn't cause your other symptoms to return? I hope my colleagues will have additional ideas . . ...Read moreSee 1 more doctor answer
My bf has anorgasmia possibly induced by his SSRI meds and was given Cialis. Could this help with the anorgasmia?
May not be...: Anorgasmia is well known to be one of SSRI side effects, and Cialis is only to enhance penile rigidity for longer penetration, but still will have limited effect to improve ejaculation. Despite readily availability of drugs for almost any mental or physical complaints, they all come with their unique side effects one way or the other. In reality, always take healthy lifestyle as foundation of care ...Read more
Cutting my 10mg Lexapro (escitalopram) in half to see if anorgasmia disappears. Haven't felt much benefit from 10mg after 16 days, so is 5mg a legit dose?
You sound smart: And yes, using a taper by half for a week, then another half if needed sounds safe - but it is still best to pass it by the Dr who Rx'd. They learn by getting this sort of feedback and can protect you from a bad reaction only if they know what's happening. Best wishes! Consider CBT therapy to learn skills for living. ...Read more
Why?: The most common cause of anorgasmia in otherwise healthy people is drug side effects, particularly SSRIs and SNRIs. The physiological correlative of orgasm (i.e. the muscular contractions) is mediated by the sympathetic nervous system. Isolated anorgasmia at the autonomic level is unlikely. If drug effects have been ruled out, organic causes need to be sought. ...Read moreSee 1 more doctor answer